|I'm using Complera
Apr 10, 2013
Hi Doctor Young, I was diagnosed 8/2004, went on Kaletra & Truvada, my numbers were 119 tcells, 12k viral load, after a few months, I was undetectable, and after a year, my tcells were over 200. Now, 8 and half years later, I asked to be put on Complera, hoping some on my belly fat would subside, I've been on Complera since Novemeber 2012, I don't see a big change in belly fat. My numbers are now 684, and I've been undectable since March 2005. I also suffer from psoriasis, since I was a child. I've done topical creams & ointments for years, Dovenex, Betamedisone, Talclamex, Clobex, and TAR. Minimal help from them. I am interested in starting STELERA, but I have a fear that it will really mess up my HIV treatment. Your opinion on the 2 issues above are greatly appreciated. Thank you in advance. Frank
| Response from Dr. Young
Hi Frank and thanks for posting.
I don't believe that there's any problem in taking the psoriasis treatments and your HIV medications.
As for your abdominal fat, it's important to be mindful that HIV medications are not the sole reason why lipodystrophy (especially fat accumulation) occurs. Having a low baseline (or nadir) CD4 count, being male or older are significant risk factors. Additionally, even the modest changes that are seen after treatment switches can take a very long time to see.
Also, abdominal fat can either be subcutaneous (pinch-able) or intraabdominal (below the muscles). The former isn't HIV-related whereas the later can be. This difference is sometimes overlooked.
So, I wouldn't necessarily blame the Complera on the lack of response, only that there were other factors involved in the fat accumulation.
There is a FDA-approved treatment for abdominal fat accumulation, called Egrifta. This medication does result in reduction in abdominal fat and might be worth discussing with your care provider.
I hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Tingling In Feet A Sign Of AIDS?
- Can Someone Get AIDS From Blowjob From A Prostitute?
- Anal Warts After Sex With Sex Worker Worried I Have HIV
- Burning Penis After Condom Broke Worried I Have HIV
- Fever After Anal Sex Bottom Worried I Have HIV
- Groin Pain After Condom Leak Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.